I have been taking tramadol (50mgs x3 or 4/day) for over a year now. My doc just stopped the script about 4-5 days ago. Its been rough, I've been extremely irritable, anxious, nauseous and not feeling myself.
I'm also taking Lexapro 10mg 1/day which I've been doing for years for anxiety. Along with small doses of xanax when necessary. I'm wondering what people have experienced with anything like this? I want to be done with it all, but know in my mind that when I take the tramadol, even just one pill, I feel great, just myself! These past 4 days I have not. I have 2 kids and one on the way. My wife is extremely supportive. I've asked the doctor for a script so I can come off slowly, but I'm not so sure that is the answer at this point, considering its been 4 days now. I'm thinking its just heightening my anxiety not having them. any suggestions would be awesome!
Even though tramadol is not considered a true narcotic medication and is relatively easily prescribed for pain by some physicians, it is as you have found out quite addictive and difficult to quit. I would only imagine that the physician, who has been prescribing you the tramadol so freely, should be willing to help you out with the side effects of the withdrawals that you are now experiencing. The withdrawal from it is essentially the same as the one for the opiates and usually takes several weeks of the really nasty symptoms followed by several more of just insomnia and general weakness and depression. S/he may be able to prescribe you some Requip for the restless leg syndrome and possibly something like Seroquel low dose for the insomnia. I do think you should go up on Lexapro to 20mg QD for at least a few months to cover the SSRI effects of the tramadol, But it does get better and better every day, so please don’t give up. I encourage you to look at my blog on detox options for more info on withdrawals and blog specifically about tramadol by clicking on my name and you may be interested in taking a look at my clinic’s website, www.mdsdrugdetox.com since we often detox patients with tramadol addictions.I know that you already read my bog about tramadol as I have notice and responded to your comment to it. Once you get through the withdrawals, the only thing you should keep in mind is as people start to feel really good after a few months out; they forget how bad the withdrawal really was and think they can start using again. Just once or twice.... and they get caught up yet again. Please try to remember how bad it is right now and stay far away from all drugs in the future. It is just not worth it. Good luck to you and my best wishes.
Thanks for the response! I'm upping the Lexapro to 20mg to cover that SSRI component. My doc has prescribed me a few more pills to come off slowly, but now I'm on day 5, so I don't know that I really need to be doing that.
I've started taking a multi-vitamin and I'm just trying to get out more. It seems that the nauseous and diarrhea symptoms have gone away for the most part. Now I'm just dealing with discomfort, uneasiness, and anxiety/depression...
Sorry for the delayed response. 20 a day is a lot. I was scared to come off of 3-4. I was able to taper down to 1 a day after a week, then 1 a day for the last week. I'm now off for the last full week. Today is 1 week without it. Its gotten much better after about day 4. My suggestion is to talk to a doc about a plan to taper off (if that is possible). You really need to try otherwise the stuff is just going to continue its hold on you. Good luck.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.